How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 23797
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My dog has been spiking a 105 fever off and on year. It is

Customer Question

My dog has been spiking a 105 fever off and on for a year. It is now at 105. He was at the vet today for fluids and antibiotics. He came home with a temp of 105.5. They gave him enroflaxcin and hydromorphine but no NSAD to bring fever down. Can I give him a deramx to maybe bring fever down. This all started with a tick borne illness.
JA: Thanks. Can you give me any more details about your issue?
Customer: I think I specified enough. What else do you need to know
JA: OK got it. Last thing — Dog Specialists generally expect a deposit of about $19 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 7 months ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 7 months ago.

I don't see any contraindication to an NSAID such as Deramaxx. If this started with a tick borne illness, I would conjecture that an immune-mediated cytopenia, glomerulopathy or arthropathy has arisen and the judicious use of a glucocorticosteroid at either an antiinflammatory or immunosuppressive dose should be considered. Please respond with further questions or concerns if you wish.

Customer: replied 7 months ago.
Thank you. Could a lepto vaccine caused this? This all started after he had the vaccine. Tick disease was diagnosed after he started to have symptoms.
Expert:  Dr. Michael Salkin replied 7 months ago.

Yes, a form of systemic inflammatory response syndrome (SIRS) following vaccination is conjectured. It also would be addressed with a glucocorticosteroid such as prednisone.

You're quite welcome. Please continue our conversation if you wish.

Related Dog Questions